MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 35301
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Rash (2033); Skin Inflammation/ Irritation (4545)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient leg bag valve was leaked.Per follow up via phone on 17 oct 2022, it was reported that the tube leading to the leg bag had a sticky reside on it due to patient using surgical tape on it to keep it in place.Patient also stated that they have developed a rash on their penis from the male external catheter and they had not sought medical attention but was applying cream to help with the irritation.And stated that the adhesive was peeling the skin off of their penis.No medical intervention was reported.Per notification from ucc on (b)(6) 2022, additional used sample was returned for pcn#35301.
 
Event or Problem Description
It was reported that the patient leg bag valve was leaked.Per follow up via phone on 17oct2022, it was reported that the tube leading to the leg bag had a sticky reside on it due to patient using surgical tape on it to keep it in place.Patient also stated that they have developed a rash on their penis from the male external catheter and they had not sought medical attention but was applying cream to help with the irritation.And stated that the adhesive was peeling the skin off of their penis.No medical intervention was reported.Per notification from ucc on 01nov2022, additional used sample was returned for pcn#35301.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual evaluation noted 1 used mec received with open original packaging.It is unknown how the product reacted with the patient's body and therefore unable to replicate the failure mode.Therefore, it is unknown if the product meets specifications.Although an exact root cause could not be determined a potential root cause could be materials not biocompatible.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "intended use: the self-adhering male external catheter is used for the drainage of urine.The catheter is applied by the patient or caregiver.Description / indication: the self-adhering male external catheter is designed for the management of adult male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury or illness of the patient.Precaution: do not use if allergic reaction occurs or if patient has known allergies to device components.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Follow directions to remove if experiencing swelling, numbness, discomfort, pain, discoloration, or abnormal appearance.Note: if experiencing problems with use of the device, please consult your healthcare professional for assistance.Directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15825346
Report Number1018233-2022-08823
Device Sequence Number20333174
Product Code NNX
UDI-Device Identifier00801741070921
UDI-Public(01)00801741070921
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35301
Device Catalogue Number35301
Device Lot NumberJUGU1889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale